T O P I C R E V I E W
Member # 39778
posted 06-25-2013 10:42 AM
This past Friday I had protected sex with someone while we were both pretty drunk. Everything went okay, I think, but he took the condom off pretty close to my body and I felt a drop of liquid land down there. There's no way to tell whether it was lube, sperm, or what. On Friday I was nearing the end of my cycle so I don't think there was much chance of pregnancy. However, because of the circumstances surrounding the incident and my own natural paranoia, I took EC less than 48 hours afterward. At that point, I was also getting sick with a stomach bug (it'd been spreading around my place of work). I've been having diarrhea since Sunday (the same day that I took EC). No vomiting though. How much do you think that would compromise the effectiveness of EC? The worst of the diarrhea and stomach business didn't start until about 10-12 hours after I took the pill.
I've used EC before and I remember bleeding like 3-4 days after taking it. I'm hoping all will be well..
Member # 90293
posted 06-25-2013 11:02 AM
The best person to ask about medication effectiveness is a pharmacist or healthcare provider. However, I can tell you that the emergency contraception would have gotten into your system in much less than 10-12 hours. Also, unless you chart your cycles (keeping track of cervical mucus and basal body temperature) daily, and have been doing so for several months), it really isn't possible to say anything about how fertile (or not) you are at any given time.
Member # 39778
posted 06-26-2013 02:57 PM
I gave the pharmacist a call and he said there was no definitive way to know how much the effectiveness of EC is affected by diarrhea since people are so physically different. He said that all tablets can potentially lose some effectiveness that way.
I didn't go into great detail about my situation when I spoke to the pharmacist on the phone (i.e. the fact that a condom was used). I just asked a basic question about diarrhea affecting EC. And I mentioned that it was 8+ hours after taking the pill that my diarrhea got bad. So he suggested that I speak with a doctor about the possibility of getting a 120 hour EC prescription, whether I needed it, etc. When I said I was late in my cycle, I just meant that it had been about 2.5 to 3 weeks since my period ended when I had sex. I don't record my periods normally since I haven't been with anybody in a long time. Do you think I should pursue this any further? As in going to see a doc? I feel like protection, EC, and the time frame of the event don't make for much of a pregnancy risk... Just hoping to get a one-on-one opinion. Thanks.
Member # 101745
posted 06-26-2013 06:15 PM
Well, the risk you're describing isn't direct genital contact and only
maybe contact between one drop of fresh semen and your genitals (assuming you mean your genital area by "down there" and not, say, your thigh). Anything else just isn't a way that pregnancy happens. It's really up to you if you want to pursue this further, but it doesn't sound like there's much of a risk to protect against.
Member # 39778
posted 06-26-2013 07:01 PM
Thanks for your time with this